""

Professor

This email address is being protected from spambots. You need JavaScript enabled to view it.
(205) 934-2154
University Hall 4014

Research and Teaching Interests: Abstract algebra, Probability, Statistics, Dynamical systems, Ergodic theory

Office Hours: By appointment

Education:

  • Ph.D., Roland Eötvös University, Budapest (Hungary), Ergodic Theory and Dynamical Systems

I regularly teach the Algebra I, Linear Algebra, and Ergodic Theory graduate courses with great enthusiasm and pleasure. My primary goal in those courses is to teach the students the way of modern mathematical thinking, especially the abstract way algebraists conceive the mathematical world. For this purpose I have developed my own brand new curriculum for the abstract algebra and ergodic theory courses that I distribute, along with my notes and homework problems, to students electronically. I regularly present enlightening examples related to my own research  to my students, and in this way integrate my research into their education. Ten years ago I served as the department's Graduate Program Director, which gave me a very good opportunity to learn more about the needs of our graduate students: Where, and in what respect, we should improve our graduate program, curricula, etc.

I am a member of the Editorial Board of the journal Ergodic Theory and Dynamical Systems.

Research Interests

Ergodic theory and dynamical systems with particular emphasis on systems with algebraic flavor.

Recent Courses

  • MA 260-2F: Introduction to Linear Algebra
  • MA 587/687: Advanced Probability
  • MA 631: Linear Algebra
  • MA 670-1C: Topology I
  • MA 688: Advanced Statistics

Select Publications

  • Nandor J. Simanyi. Singularities and nonhyperbolic manifolds do not coincide. Nonlinearity 26 (2013), 1703-17.
  • Nandor J. Simanyi. Conditional Proof of the Boltzmann-Sinai Ergodic Hypothesis. Inventiones Mathematicae, Vol. 177, No. 2 (August 2009), 381-13.
  • Nandor J. Simanyi. Proof of the Boltzmann–Sinai Ergodic Hypothesis for Typical Hard Disk Systems. Inventiones Mathematicae, Vol. 154 (2003), No. 1, 123-78.
  • Nandor J. Simanyi. The Complete Hyperbolicity of Cylindric Billiards. Ergodic theory and dynamical systems, Vol. 22 (2002), 281–302.
  • Nandor J. Simanyi,A. Krámli, and D. Szász. The K-property of three billiard balls, Annals of Mathematics, 133 (1991), 37-72.
  • Nandor J. Simanyi, A. Krámli, and D. Szász. A 'Transversal’ Fundamental Theorem for Semi–Dispersing Billiards, Commun. Math. Phys. 129(1990), 535-60.
  • Nandor J. Simanyi and D. Szász. Hard Ball Systems Are Completely Hyperbolic, Annals of Mathematics, 149, No. 1 (1999), 35–96.
  • Nandor J. Simanyi. The K–Property of N Billiard Balls I. Inventiones Mathematicae 108(1992), 521-48.
  • Nandor J. Simanyi. The K–Property of N Billiard Balls II. Computation of Neutral Linear Spaces, Inventiones Mathematicae 110 (1992), 151-72.

Appointments

  • 2002–present: The University of Alabama at Birmingham, Professor
  • 1999-2002: The University of Alabama at Birmingham, Associate Professor
  • 1996-1999: The University of Szeged, Professor
  • 1995-1996: The Pennsylvania State University (State College), Associate Professor
  • 1992-1993: Indiana University (Bloomington), Assistant Professor
  • 1991-1992: Northwestern University (Evanston), Assistant Professor
  • 1989-1990: The University of Southern California (Los Angeles), Associate Professor
  • 1982-1985: The Mathematical Institute of the Hungarian Academy of Sciences (Budapest), Senior Research Fellow.

Academic Distinctions & Professional Memberships

  • Editorial Board, Ergodic Theory and Dynamical Systems
  • Member, American Mathematical Society